January  2011, 10(1): 127-140. doi: 10.3934/cpaa.2011.10.127

Improved almost Morawetz estimates for the cubic nonlinear Schrödinger equation

1. 

Department of Mathematics, University of California - Berkeley, 970 Evans Hall, Number 3840; Berkeley, CA 94720-3840, USA Government

Received  January 2010 Revised  March 2010 Published  November 2010

We prove global well-posedness for the cubic, defocusing, nonlinear Schrödinger equation on $R^2$ with data $u_0 \in H^s(R^2)$, $s > 1/4$. We accomplish this by improving the almost Morawetz estimates in [9].
Citation: Benjamin Dodson. Improved almost Morawetz estimates for the cubic nonlinear Schrödinger equation. Communications on Pure & Applied Analysis, 2011, 10 (1) : 127-140. doi: 10.3934/cpaa.2011.10.127
References:
[1]

J. Bourgain, Refinements of Strichartz' inequality and applications to $2$D-NLS with critical nonlinearity,, Internat. Math. Res. Notices, 5 (1998), 253. doi: doi:10.1155/S1073792898000191. Google Scholar

[2]

J. Bourgain, "Global Solutions Of Nonlinear Schrödinger Equations,", American Mathematical Society, (1999). Google Scholar

[3]

T. Cazenave and F. B. Weissler, The Cauchy problem for the nonlinear Schrödinger equation in $H^1$,, Manuscripta Math., 61 (1988), 477. doi: doi:10.1007/BF01258601. Google Scholar

[4]

T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$,, Nonlinear Anal., 14 (1990), 807. doi: doi:10.1016/0362-546X(90)90023-A. Google Scholar

[5]

J. Colliander, M. Grillakis and N. Tzirakis, Improved interaction Morawetz inequalities for the cubic nonlinear Schrödinger equation on $R^2$,, Int. Math. Res. Not. IMRN, 23 (2007). Google Scholar

[6]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Almost conservation laws and global rough solutions to a nonlinear Schrödinger equation,, Math. Res. Lett., 9 (2002), 659. Google Scholar

[7]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Global existence and scattering for rough solutions of a nonlinear Schrödinger equation on $R^3$,, Commun. Pure Appl. Anal., 57 (2004), 987. doi: doi:10.1002/cpa.20029. Google Scholar

[8]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Resonant decompositions and the $I$-method for the cubic nonlinear Schrödinger equation on $\Bbb R^2$,, Discrete Contin. Dyn. Syst., 21 (2008), 665. doi: doi:10.3934/dcds.2008.21.665. Google Scholar

[9]

J. Colliander and T. Roy, Bootstrapped Morawetz Estimates and Resonant Decomposition for Low Regularity Global solutions of Cubic NLS on $\mathbfR^{2}$,, preprint, (). Google Scholar

[10]

D. De Silva, N. Pavlović, G. Staffilani and N. Tzirakis, Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions,, Commun. Pure Appl. Anal., 6 (2007), 1023. doi: doi:10.3934/cpaa.2007.6.1023. Google Scholar

[11]

Y. F. Fang and M. G. Grillakis, On the global existence of rough solutions of the cubic defocusing Schrödinger equation in $ R^{2+1}$,, J. Hyperbolic Differ. Equ., 4 (2007), 233. doi: doi:10.1142/S0219891607001161. Google Scholar

[12]

M. Keel and T. Tao, Endpoint Strichartz estimates,, Amer. J. Math, 120 (1998), 955. doi: doi:10.1353/ajm.1998.0039. Google Scholar

[13]

R. Killip, T. Tao and M. Visan, The cubic nonlinear Schrödinger equation in two dimensions with radial data,, preprint, 11 (2009), 1203. doi: doi:10.4171/JEMS/180. Google Scholar

[14]

C. D. Sogge, "Fourier Integrals in Classical Analysis,", Cambridge University Press, (1993). Google Scholar

[15]

E. M. Stein, "Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals,", Princeton University Press, (1993). Google Scholar

[16]

T. Tao, "Nonlinear Dispersive Equations,", Published for the Conference Board of the Mathematical Sciences, (2006). Google Scholar

[17]

M. E. Taylor, "Pseudodifferential Operators and Nonlinear PDE,", Birkh\, (1991). Google Scholar

[18]

M. E. Taylor, "Partial Differential Equations I - III,", Springer-Verlag, (1996). Google Scholar

[19]

Y. Tsutsumi, $L^2$-solutions for nonlinear Schrödinger equations and nonlinear groups,, Funkcial. Ekvac., 30 (1987), 115. Google Scholar

show all references

References:
[1]

J. Bourgain, Refinements of Strichartz' inequality and applications to $2$D-NLS with critical nonlinearity,, Internat. Math. Res. Notices, 5 (1998), 253. doi: doi:10.1155/S1073792898000191. Google Scholar

[2]

J. Bourgain, "Global Solutions Of Nonlinear Schrödinger Equations,", American Mathematical Society, (1999). Google Scholar

[3]

T. Cazenave and F. B. Weissler, The Cauchy problem for the nonlinear Schrödinger equation in $H^1$,, Manuscripta Math., 61 (1988), 477. doi: doi:10.1007/BF01258601. Google Scholar

[4]

T. Cazenave and F. B. Weissler, The Cauchy problem for the critical nonlinear Schrödinger equation in $H^s$,, Nonlinear Anal., 14 (1990), 807. doi: doi:10.1016/0362-546X(90)90023-A. Google Scholar

[5]

J. Colliander, M. Grillakis and N. Tzirakis, Improved interaction Morawetz inequalities for the cubic nonlinear Schrödinger equation on $R^2$,, Int. Math. Res. Not. IMRN, 23 (2007). Google Scholar

[6]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Almost conservation laws and global rough solutions to a nonlinear Schrödinger equation,, Math. Res. Lett., 9 (2002), 659. Google Scholar

[7]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Global existence and scattering for rough solutions of a nonlinear Schrödinger equation on $R^3$,, Commun. Pure Appl. Anal., 57 (2004), 987. doi: doi:10.1002/cpa.20029. Google Scholar

[8]

J. Colliander, M. Keel, G. Staffilani, H. Takaoka and T. Tao, Resonant decompositions and the $I$-method for the cubic nonlinear Schrödinger equation on $\Bbb R^2$,, Discrete Contin. Dyn. Syst., 21 (2008), 665. doi: doi:10.3934/dcds.2008.21.665. Google Scholar

[9]

J. Colliander and T. Roy, Bootstrapped Morawetz Estimates and Resonant Decomposition for Low Regularity Global solutions of Cubic NLS on $\mathbfR^{2}$,, preprint, (). Google Scholar

[10]

D. De Silva, N. Pavlović, G. Staffilani and N. Tzirakis, Global well-posedness for the $L^2$ critical nonlinear Schrödinger equation in higher dimensions,, Commun. Pure Appl. Anal., 6 (2007), 1023. doi: doi:10.3934/cpaa.2007.6.1023. Google Scholar

[11]

Y. F. Fang and M. G. Grillakis, On the global existence of rough solutions of the cubic defocusing Schrödinger equation in $ R^{2+1}$,, J. Hyperbolic Differ. Equ., 4 (2007), 233. doi: doi:10.1142/S0219891607001161. Google Scholar

[12]

M. Keel and T. Tao, Endpoint Strichartz estimates,, Amer. J. Math, 120 (1998), 955. doi: doi:10.1353/ajm.1998.0039. Google Scholar

[13]

R. Killip, T. Tao and M. Visan, The cubic nonlinear Schrödinger equation in two dimensions with radial data,, preprint, 11 (2009), 1203. doi: doi:10.4171/JEMS/180. Google Scholar

[14]

C. D. Sogge, "Fourier Integrals in Classical Analysis,", Cambridge University Press, (1993). Google Scholar

[15]

E. M. Stein, "Harmonic Analysis: Real-variable Methods, Orthogonality, and Oscillatory Integrals,", Princeton University Press, (1993). Google Scholar

[16]

T. Tao, "Nonlinear Dispersive Equations,", Published for the Conference Board of the Mathematical Sciences, (2006). Google Scholar

[17]

M. E. Taylor, "Pseudodifferential Operators and Nonlinear PDE,", Birkh\, (1991). Google Scholar

[18]

M. E. Taylor, "Partial Differential Equations I - III,", Springer-Verlag, (1996). Google Scholar

[19]

Y. Tsutsumi, $L^2$-solutions for nonlinear Schrödinger equations and nonlinear groups,, Funkcial. Ekvac., 30 (1987), 115. Google Scholar

[1]

Palle E. T. Jorgensen and Steen Pedersen. Orthogonal harmonic analysis of fractal measures. Electronic Research Announcements, 1998, 4: 35-42.

[2]

Abdelhai Elazzouzi, Aziz Ouhinou. Optimal regularity and stability analysis in the $\alpha-$Norm for a class of partial functional differential equations with infinite delay. Discrete & Continuous Dynamical Systems - A, 2011, 30 (1) : 115-135. doi: 10.3934/dcds.2011.30.115

[3]

Raf Cluckers, Julia Gordon, Immanuel Halupczok. Motivic functions, integrability, and applications to harmonic analysis on $p$-adic groups. Electronic Research Announcements, 2014, 21: 137-152. doi: 10.3934/era.2014.21.137

[4]

Guji Tian, Xu-Jia Wang. Partial regularity for elliptic equations. Discrete & Continuous Dynamical Systems - A, 2010, 28 (3) : 899-913. doi: 10.3934/dcds.2010.28.899

[5]

Shenzhou Zheng, Xueliang Zheng, Zhaosheng Feng. Optimal regularity for $A$-harmonic type equations under the natural growth. Discrete & Continuous Dynamical Systems - B, 2011, 16 (2) : 669-685. doi: 10.3934/dcdsb.2011.16.669

[6]

Marco Spadini. Branches of harmonic solutions to periodically perturbed coupled differential equations on manifolds. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 951-964. doi: 10.3934/dcds.2006.15.951

[7]

Luca Bisconti, Marco Spadini. On the set of harmonic solutions of a class of perturbed coupled and nonautonomous differential equations on manifolds. Communications on Pure & Applied Analysis, 2017, 16 (4) : 1471-1492. doi: 10.3934/cpaa.2017070

[8]

Divyang G. Bhimani. The nonlinear Schrödinger equations with harmonic potential in modulation spaces. Discrete & Continuous Dynamical Systems - A, 2019, 39 (10) : 5923-5944. doi: 10.3934/dcds.2019259

[9]

B. S. Goh, W. J. Leong, Z. Siri. Partial Newton methods for a system of equations. Numerical Algebra, Control & Optimization, 2013, 3 (3) : 463-469. doi: 10.3934/naco.2013.3.463

[10]

C E Yarman, B Yazıcı. A new exact inversion method for exponential Radon transform using the harmonic analysis of the Euclidean motion group. Inverse Problems & Imaging, 2007, 1 (3) : 457-479. doi: 10.3934/ipi.2007.1.457

[11]

John R. Tucker. Attractors and kernels: Linking nonlinear PDE semigroups to harmonic analysis state-space decomposition. Conference Publications, 2001, 2001 (Special) : 366-370. doi: 10.3934/proc.2001.2001.366

[12]

Herbert Koch. Partial differential equations with non-Euclidean geometries. Discrete & Continuous Dynamical Systems - S, 2008, 1 (3) : 481-504. doi: 10.3934/dcdss.2008.1.481

[13]

Wilhelm Schlag. Spectral theory and nonlinear partial differential equations: A survey. Discrete & Continuous Dynamical Systems - A, 2006, 15 (3) : 703-723. doi: 10.3934/dcds.2006.15.703

[14]

Onur Alp İlhan. Solvability of some partial integral equations in Hilbert space. Communications on Pure & Applied Analysis, 2008, 7 (4) : 837-844. doi: 10.3934/cpaa.2008.7.837

[15]

Eugenia N. Petropoulou, Panayiotis D. Siafarikas. Polynomial solutions of linear partial differential equations. Communications on Pure & Applied Analysis, 2009, 8 (3) : 1053-1065. doi: 10.3934/cpaa.2009.8.1053

[16]

Arnulf Jentzen. Taylor expansions of solutions of stochastic partial differential equations. Discrete & Continuous Dynamical Systems - B, 2010, 14 (2) : 515-557. doi: 10.3934/dcdsb.2010.14.515

[17]

Andrew Raich. Heat equations and the Weighted $\bar\partial$-problem. Communications on Pure & Applied Analysis, 2012, 11 (3) : 885-909. doi: 10.3934/cpaa.2012.11.885

[18]

Igor Kukavica. On partial regularity for the Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2008, 21 (3) : 717-728. doi: 10.3934/dcds.2008.21.717

[19]

Nguyen Thieu Huy, Ngo Quy Dang. Dichotomy and periodic solutions to partial functional differential equations. Discrete & Continuous Dynamical Systems - B, 2017, 22 (8) : 3127-3144. doi: 10.3934/dcdsb.2017167

[20]

Barbara Abraham-Shrauner. Exact solutions of nonlinear partial differential equations. Discrete & Continuous Dynamical Systems - S, 2018, 11 (4) : 577-582. doi: 10.3934/dcdss.2018032

2018 Impact Factor: 0.925

Metrics

  • PDF downloads (7)
  • HTML views (0)
  • Cited by (2)

Other articles
by authors

[Back to Top]